Pain meds increasing pain? "wave" or "cascading" pain? What's going on?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

_Christina
Veteran Member


Date Joined Feb 2007
Total Posts : 553
   Posted 3/20/2009 12:50 PM (GMT -7)   
I have noticed that when I start to have joint discomfort in one area of my body, it is not long until the joints in other parts of my body join it.  I almost never have pain in only one joint- and if the pain is bad, then there is pain in all the joints.
 
For example, yesterday and this morning I had no pain whatsoever.  I was "aware" of my fingers and shoulders, but I would not call it pain at all.  At around noon I started to feel in "irritation" in my left shoulder, and within 10 min I noticed it in the right side too.  When I got out of the car and went up the steps I noticed that my knees were stiff and sore.  I had only been sitting for 10 min.  I took some MO, but within 20 min my elbows and wrists and bottom and middle joints in the middle 2 fingers on both sides also hurt.  The pain is not eliminated by the MO, but I don't like to take Vicodin, and that is the next option, so I wait till it is body-wide pain.  I was baking, but my fingers feel too stiff and my elbows hurt, so I don't feel like baking anymore. rolleyes
 
I have also noticed that whenever I take some meds I go "downhill" (or increase discomfort) faster than I did just before I took pain meds.  It almost feels like the pain meds cause additional pain, but I'm pretty sure that's not the way it works, and that it would be worse it I did not medicate the pain. shakehead
 
(I took a break from typing for a moment, and now my fingers are stiff more sore, so I am making lots of typos.  If I don't catch all of them I am sorry nono )
 
When the pain "comes on" it can go from no pain to very bad pain within a few hours or less.  I don't find that my worst time is waking up as much as in the afternoon and evening after I slow down from the day.  I have gone from a 0-1 pain scale to a 4 on my elbows, 3 on my hands, wrists and shoulders.  My knees and not far behind.  My feet don't hurt today. turn But this change happened in 2 1/2 hours.
 
So, my questions are:  What's up with this "cascading" pain? and Is it possible that the MO or Vicodin actually increase the pain when I take them?
 
 
 
 
Christina
 
Current medications:
Bipolar treatment-Lamictal, 200mg, Mood stabelizer, daily(main side effect: brain fog) Bipolar treatment-Cymbalta, 40mg, Antidepressant, daily(main side effect: GI upset, decreased clotting, insominia) Anemia, Fatigue treatment- Iron supplement, 65mg, daily(main side effect: constipation) Insominia treatment- Ambien, 10mg, daily(main side effect: amnesia eppisodes between taking pill and falling asleep) Mania treatment- Alprazolam, .25mg, Very rarely(main side effect: fatigue, slowing of thoughts, depression of CNS, can't take ambien or vicodin when on it) RA treatment- Plaquenil, 400mg, daily(main side effect: GI upset, decreased clotting) RA treatment- Methotrexate, 25mg, 1X weekly(main side effects: hair loss, stomach upset, mouth sores, sore muscles, fatigue, brain fog, compromised immune system, decreased Folic Acid absorption) GI upset treatment- Leucovorin Calcium, 10mg 1x weekly(main side effects: ?) Folic Acid defintioncy- Folic Acid, 1mg, daily(main side effects: ?) RA treatment- Prednisone, 8mg(and decreasing...)daily(main side effects: increased manic eppisodes, constipation, brain fog, bone density degeneration, compromised immune system) Multi-mineral Supplement (main side effects: constipation, GI upset) Constipation treatment- Docusate Sodium, 200mg, daily(main side effects:?) pain control- Motrin, 800mg, PRN Q6hours daily(main side effects: GI upset, decreased clotting) Pain Control- Vicodin, 5-500mg, PRN Q12hours regularly (main side effects: brain fog, fatigue)
 
 
 
 


golitho
Veteran Member


Date Joined Sep 2008
Total Posts : 1670
   Posted 3/23/2009 4:44 PM (GMT -7)   
Hi Christina, my local doctor was explaining to me how when we have pain our nerves are obviously stimulated and sometimes they get so overstimulated and surrounding muscles tense up in response they react again to the tensing muscles and you end up in a pain cycle. Sort of over firing of our nerve pathways, why the pain meds arn't working I can't say, except you may have built up an immunity to them from using the same one so often? Why don't you make an appt with your doctor and talk about alternatives? Good luck, Jacqui
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 2:58 PM (GMT -7)
There are a total of 2,733,711 posts in 301,145 threads.
View Active Threads


Who's Online
This forum has 151278 registered members. Please welcome our newest member, northerner.
420 Guest(s), 16 Registered Member(s) are currently online.  Details
cupcakespinkgal, Katie95, ewafromwarsaw, notsosicklygirl, blueberrymuffin, northerner, Scaredy Cat, Hoshie, Mad Martha, jabele, pmm73, FL, Jean123!, The king, julymorning, Graytech


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer